MAUDE Adverse Event Report: SIEMENS SHENZHEN MAGNETIC RESONANCE LTD. MAGNETOM SPECTRA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS SHENZHEN MAGNETIC RESONANCE LTD. MAGNETOM SPECTRA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 10655588
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blister (4537)
Date of Event 03/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.
 
Event or Problem Description
It was reported to siemens that an adverse event occurred following examination on the magnetom spectra mr system.Following a spine scan, the patient complained of blisters.The patient was treated with a cream and no further impact to the patient is known.At this time, no system malfunction has been identified, however, siemens has requested additional information in order to conduct an investigation of the reported event.
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the reported event.Assessment does not indicate a system failure or malfunction and no non-conformity was identified.It was reported that a patient sustained blisters on her abdomen after spine scanning.The mr system has been checked.No system malfunction was found, and the system works normally.The patient had no tattoos, there was no sar message pop-up during the scanning, and it was confirmed that the squeeze ball is in good condition before and during the examination.The specific energy dose in this case is 3,037.2 j/kg.It is far below the limit of 14,400 j/kg from iec 60601-2-33 "particular requirements for the safety of magnetic resonance equipment for medical diagnosis".The final sed value (3,037.2 j/kg )was a little bit high, which could make patient feel hot.Based on the analysis, sar monitoring worked well during the examination as all system tests passed.The sar value was well below the limit from the safety standard; therefore, this exam fulfilled the safety requirement.The patient wore her clothes with unknown material during the scanning.We cannot confirm whether there is any metal material in her clothes.The safety requirements in operator manual of magnetom spectra (doc id: (b)(6) on page 21) describe the caution of patient wearing and positioning in case of the formation of electric current loop.Based on the above analysis, no system malfunction is detected.In summary no hardware or software problem was found by our system that would explain the patient's burn.

Brand Name
MAGNETOM SPECTRA
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS SHENZHEN MAGNETIC RESONANCE LTD.
gaoxin c ave.
2nd, hi-tech industrial park
shenzhen, china 51805 7
CH  518057
Manufacturer (Section G)
SIEMENS SHENZHEN MAGNETIC RESONANCE LTD.
gaoxin c ave.
2nd, hi-tech industrial park
shenzhen, china 51805 7
CH   518057
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
4843231631
MDR Report Key13900345
Report Number3004754211-2022-20064
Device Sequence Number4303761
Product Code LNH
UDI-Device Identifier04056869006796
UDI-Public04056869006796
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 03/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10655588
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/13/2022
Supplement Date Received by Manufacturer05/17/2022
Initial Report FDA Received Date03/25/2022
Supplement Report FDA Received Date05/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown